Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 151, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 22, 2000, 7:05 PM CDT for Livingston Parish, Louisiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2000, 7:05 PM CDT (00:05 UTC)
- Expired
- Jul 22, 2000, 7:30 PM CDT
- In force
- 25 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Livingston Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1043 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1745 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 230004 SVRNEW LAC063-230030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 705 PM CDT SAT JUL 22 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LIVINGSTON PARISH IN SOUTHEAST LOUISIANA * UNTIL 730 PM CDT * AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTHWEST OF WHITEHALL...OR ABOUT 10 MILES SOUTHEAST OF DENHAM SPRINGS...MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... 7 MILES NORTHWEST OF WHITEHALL AT 730 PM CDT THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WIN8DOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:25 PM CDT, 4 hours 40 minutes earlier.
Area forecast discussion, Jul 22, 2:25 PM CDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 225 PM CDT SAT JUL 22 2000 MODELS ARE IN GENERAL AGREEMENT IN HANDLING THE QUASI-STATIONARY LOW LEVEL BOUNDARY IN PERSISTENCE THROUGH 48 HOURS AND BEYOND. DEEPENING AMPLIFICATION OF RETROGRADING TROUGH AT H50 WILL INCREASE INSTABILITY WITH COLD AIR ADVECTION...SHORT-WAVE PROGRESSIONS AND VORTICITY ADVECTION TRENDS THROUGH TUESDAY. WILL BE GOING FAIRLY CLOSE TO AVN WHICH IS A COMPROMISE OF THE OTHER MODELS AND CLOSER TO SHORT-TERM TRENDS. IN THE SHORT TERM...BELIEVE THE CONVECTION WILL BREAK OUT IN WIDESPREAD COVERAGE GENERALLY FROM KMCB-KHUM EASTWARD. AS A RESULT WILL HANDLE WITH A REMAINDER OF THIS AFTERNOON GROUPING TO ADDRESS CONVECTIVE TRENDS AND SEVERITY. THEREAFTER...TEND TO COMPROMISE ON MODEL AND CONTINUITY TEMPS AND POPS. IN THE EXTENDED...REMARKABLY DIFFERENT PATTERN FROM TYPICAL SUMMER WITH DEEP TROUGHING ALOFT OVER THE REGION WHICH SHOULD MAINTAIN GOOD CHANCE POPS THROUGH THURSDAY. TEMPS WILL BE NEAR CLIMATOLOGY DURING THE PERIOD. MCB 70/93/67/91 2615 BTR 73/92/69/91 2625 MSY 77/92/75/91 2725 GPT 73/92/73/90 2715 .NEW...NONE. LA...XNONE. MS...NONE. 24
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:01 PM CDT | Tornado Warning | LIX | Orleans | 29 min |
| Jul 22, 7:51 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 54 min |
| Jul 22, 7:51 PM CDT | Severe Thunderstorm Warning | LIX | Saint Charles, Saint John the Baptist | 54 min |
| Jul 22, 8:35 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Saint Charles | 55 min |
| Jul 22, 8:35 PM CDT | Severe Thunderstorm Warning | LIX | Plaquemines | 55 min |
| Jul 22, 10:15 PM CDT | Severe Thunderstorm Warning | LIX | Lafourche | 45 min |
| Jul 23, 8:17 AM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, Pointe Coupee, West Baton Rouge, West Feliciana | 58 min |
| Jul 23, 8:17 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge | 58 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.